MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7141
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that catheter entrapment occurred.The target lesion was located in the left circumflex artery.A 2.00mm x 8mm emerge balloon catheter was selected for dilatation.Upon removal of the balloon catheter, the central cavity of the balloon could not be crossed after pressure dilation.Tip damaged was noted on the image data provided.The balloon catheter and guidewire were removed as one unit.The procedure was successfully completed using another of the same device.There were no reported patient complications, and their condition was stable post procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).The device was returned for analysis, a visual inspection revealed that at 3mm, and 2mm distal from the proximal markerband, and 3mm proximal from the tip of the device, the guidewire lumen was kinked.A microscopic inspection revealed no further damage or irregularity.There was contrast present in the inflation lumen and the loosely folded balloon, and there was blood in the guidewire lumen.The wire insertion of the guidewire used in the procedure was not returned for analysis, so a test 0.014 guidewire was used for functional testing.The test guidewire was unable to pass through the balloon portion of the device due to the kink nearest the tip.A media image was provided and depicts a full view of the balloon catheter.Kink damage is noted to be within the balloon which aligns to what is seen in device analysis.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19102218
Report Number2124215-2024-21954
Device Sequence Number15379782
Product Code LOX
UDI-Device Identifier08714729807117
UDI-Public08714729807117
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model Number7141
Device Catalogue Number7141
Device Lot Number0031193692
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight80 KG